EMS site banner

ECG -- October 2016
 

Case presentation

A 65 year-old woman presents with heavy mid-sternal chest pain and shortness of breath. BP 145/85, RR 18, O2 96%. The patient denies any significant medical history or medications. When specifically questioned regarding use of sexually enhancing drugs, she endorses taking “Addyi (fibanserin)” daily to increase her sex drive.

Case Study

 

1.

How would you manage this patient? 

After noting ST elevations in two contiguous leads, the EKG should be transmitted for advance notification and review by the Emergency physician and Cardiology team. Regardless of EKG findings, this patient with chest pain should receive Aspirin 162mg-324mg PO. NTG 0.4mg SL should be administered for chest pain if his blood pressure is appropriate (SBP >100) and he has not used sexually enhancing drugs in the past 24 hours.

2.

What does this ECG show?

Rate 100 bpm
Rhythm Sinus
ST Elevation Yes
Which Lead I, aVL, V4, V5, V6
Location (if STEMI) Lateral


 

In the diagrams below, the green line represents the electrical baseline found by connecting multiple TP segments. You can see ST elevations in leads, I, aVL, V5, and V6, which represent the lateral wall of the left ventricle.

Case study

Case study


By Shira Schlesinger MD, Los Angeles EMS Agency
Acknowledgements: The EMS Agency would like to thank Dr. James T. Niemann for his contribution of the above ECG